Quick Search:

uzh logo
Browse by:
bullet
bullet
bullet
bullet

Zurich Open Repository and Archive 

Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-22128

Cakir, I; Chryssaphinou, O; Månsson, M (1999). On a conjecture by Eriksson concerning overlap in strings. Combinatorics, Probability & Computing, 8(5):429-440.

[img]
Preview
PDF
183Kb

Abstract

Consider a finite alphabet Ω and strings consisting of elements from Ω. For a given string w, let cor(w) denote the autocorrelation, which can be seen as a measure of the amount of overlap in w. Furthermore, let aw(n) be the number of strings of length n that do not contain w as a substring. Eriksson [4] stated the following conjecture: if cor(w)>cor(w′), then aw(n)>aw′(n) from the first n where equality no longer holds. We prove that this is true if [mid R:]Ω[mid R:][gt-or-equal, slanted]3, by giving a lower bound for aw(n)−aw′(n).

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
DDC:510 Mathematics
Language:English
Date:1999
Deposited On:29 Nov 2010 17:27
Last Modified:14 Dec 2013 18:37
Publisher:Cambridge University Press
ISSN:0963-5483
Additional Information:Copyright: Cambridge University Press
Publisher DOI:10.1017/S0963548399003806
Related URLs:http://www.ams.org/mathscinet-getitem?mr=1731978
http://www.zentralblatt-math.org/zbmath/search/?q=an%3A0946.68111
Citations:Web of Science®. Times Cited: 3
Google Scholar™

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page